Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have strep throat, loss of appetite, fever and pain. On Ibuprofen. Should I discontinue course?

I have strep throat - experiencing loss of appetite- even before antibiotics- thinking might be associated with the ibuprofren I have been taking for the pain and fever. Have been taking the 400mg every 4 to 6 hours max 8 pills a day.
Will my appetite return once I stop taking it, or is this a more serious side effect ?
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Ibuprofen is a NSAID. It can be associated with burning in the abdomen or worsening GERD , if this discomfort is moderate to severe then it can potentially affect the appetite.

Other than this, there is no appetite change with this medication.

Your lack of appetite is more likely related to the infection that you are currently fighting. Infections are associated with a decline in appetite, it will return once the infection resolves.

I hope this helps
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor